Amiodarone induced optic neuropathy.
Publication/Presentation Date
4-1-2003
Abstract
AIM: To determine the clinical features of amiodarone induced optic neuropathy, which may help distinguish it from non-arteritic anterior ischaemic optic neuropathy.
METHODS: Retrospective observational case series of patients diagnosed with amiodarone induced optic neuropathy at the neuro-ophthalmology service from March 1998 to February 2001. Amiodarone was discontinued after discussion with the patient's cardiologist. Visual acuity, colour vision, automated perimetry, and funduscopy were performed on initial and follow up examinations.
RESULTS: Three patients with amiodarone induced optic neuropathy presented with mildly decreased vision, visual field defects, and bilateral optic disc swelling. Upon discontinuing the medication, visual function and optic disc swelling slowly improved in all three patients.
CONCLUSION: Amiodarone induced optic neuropathy can present with visual dysfunction, and is typically a bilateral process. Upon discontinuation of amiodarone, slow resolution of optic disc swelling occurs and visual function improves in some patients.
Volume
87
Issue
4
First Page
420
Last Page
422
ISSN
0007-1161
Published In/Presented At
Nagra, P. K., Foroozan, R., Savino, P. J., Castillo, I., & Sergott, R. C. (2003). Amiodarone induced optic neuropathy. The British journal of ophthalmology, 87(4), 420–422. https://doi.org/10.1136/bjo.87.4.420
Disciplines
Business Administration, Management, and Operations | Health and Medical Administration | Management Sciences and Quantitative Methods
PubMedID
12642303
Department(s)
Administration and Leadership
Document Type
Article